Quantcast

AVM Survivors Network

Numbness


#1

Im having numbness on my left thumb and index finger for the past 5 days now. It started on october 24,2018, it last only for a maximum of 3-4mins. i dont know if its related to my right parietal avm? Pls help. By the way i undergo GK last december 2017 its been 10months now. Those who can relate pls help. Thans alot godbless you all


#2

Hi. I have seen people with brain AVMs report numbness or tingling here and the parietal lobe is associated with the sense of touch, so I think it’s possible but I don’t know.

I have had a couple of toes going numb recently but I honestly think that may be more mechanical (i.e something pressing on a nerve somewhere between my toe and my brain, e.g. any of the joints or spine along the way) rather than my brain.

Carpal tunnel syndrome is another possibility. Does it come on after using your hand at all? If after use, I would think more likely to be mechanical, e.g. carpal tunnel related.


#3

Hi Aron,
I had Gk 6 months ago and I also have an AVM in the right Parietal lobe. I was told after GK I may experience pins and needles down the left side of my body including my hand and other neurological deficits but he didn’t go into any more detail than that I’m afraid. If it was happening to me I would call the gamma knife clinic and ask to speak to the neurosurgeon and see what he says. Have you had any other symptoms since Gk and how was your AVM F found?
Gill


#4

Hello thank you for your reply. Its weird when its about to happen i mean the numbness, first , there is a little movement or twitching on my face (eg. eyebrow, left cheek , chin). And palpitations after that there comes the numbness on my thumb index finger and middle finger. It last for 5 mins.


#5

Thank you gill, i had my gamma knife last december 2017, and after that i had seizure on my left side of my face. My seizure started on february they increase my dose of keppra 1000mg 3x a day, and they add depakene chrono 2x a day.until now i havent get any seizure yet. But i dont know if this numbess is related to my avm.


#6

That sounds effectively like paraesthesia, as a migraine aura. More likely related to your AVM or the part of the brain that is being affected by it or your treatment. I dont know whether it would be to worry about but sounds like aura. Definitely worth mentioning to your doctor.


#7

Hi Aron,
Let us know what the doctors say. I too have been having a lot of twitching all over my body and tingling in my face with numb sensations. The neurologist says the twitching is probably tense muscles and the tingling in the face could be migraine of aura but no one seems a hundred percent sure. He didn’t think they were anything serious to worry about which was good, so I’m trying not to but it’s not easy is it! :slight_smile:


#8

ill do visit my neuro as soon as possible. Im not use to this numbness its kinda weird, whenever i feel there is twitching on my face i feel like my left side face will droop just like bells palsy. Maybe im just too exaggerated. Last night all of my 5 fingers get numb this is the first time it happen. Im also worrying that maybe it will lead to stroke or whatsoever. Im scared really because im to far for my family. im working in saudi arabia so no one will take care of me here. But anyway i hope it is not that serious like what your doctors says.


#9

Hi Aran,
I understand why you are scared as I would be too but I’m sure it will be OK. Let us know what your neuro says please.


#10

There’s obviously something one-sided going on. Important to get your doc to consider what it is but it isn’t necessarily something disastrous. Bell’s Palsy has several underlying reasons but effectively I believe they all indicate something local going on that is affecting one of the facial nerves. A bit of localised pressure, like a bit of swelling. I think swelling is possible with GK so just need to get an opinion and make sure they work out what it is. I would go sooner rather than later.


#11

Please mention it to your doctor. My radiation necrosis from gamma knife started with brain swelling and an increase in symptoms like numbness. If it’s radiation related there are things they can do to treat it. My face also twitches, especially when I’m tired/neurofatigued or in pain.


#12

Hi jessica. ill be having my MRI this week so that they ca rule out what is happening to me. If its necrosis is there any medicine for that? If there is, is there any side effect? Is it dangerous? Sorry for all this question im just worried.


#13

Aron,

So far as I know, necrosis means tissue death. In other words, where a procedure has blocked blood flow off to the extent that oxygen and nutrients are not reaching the tissue at the rate required for it to remain alive and healthy.

With any vascular surgery, there is always a risk of cutting off a bit more blood supply than intended, or I suppose for a bit of swelling to occur that effectively blocks it off by pressing on an artery.

Hence, it is important if we think there is a bit of swelling going on to talk to your doctor.


#14

Hello guys. I just had my MRI on november 6, 2018. Theres a good and bad news. Good news is that my AVM is getting smaller after 10 months of GK. And the bad news is i have a large edema around my avm. My neuro told me that this is the cause of my numbness on my fingers, now im on dexamethasone 4mg 4x a day dor 7 days. Anyone taking dexamethasone? Does dexamethasone removes edema?


#15

Hi Aron,
I’m sorry to hear you have Edema. I hope you’re OK. Will the medication get rid of it? Great news the AVM is shrinking. Did they say how much of it has gone? And when it could be gone by? Gill.


#16

Aron,

Be positive! We suspected you had a bit of swelling going on, you’ve got it checked out and you’ve got something to resolve it. I think its worse when you’ve got symptoms going on when nothing can be seen because that leads on to no specific action and the whole episode just drags on and on.

Take the meds as instructed and hopefully it will help / sort you out. Well done for going to the doc.

Dexamethasone is a steroidal anti inflammatory, so sounds like the right thing to sort out swelling.

All the best. Be cheery. Honest,

Richard